On growth of homology torsion in amenable groups

Author: 

Kar, A
Kropholler, P
Nikolov, N

Publication Date: 

14 July 2016

Journal: 

Mathematical Proceedings of the Cambridge Philosophical Society

Last Updated: 

2020-06-24T14:15:59.073+01:00

Issue: 

2

Volume: 

162

DOI: 

10.1017/S030500411600058X

page: 

337-351

abstract: 

Suppose an amenable group $G$ is acting freely on a simply connected simplicial complex $\tilde X$ with compact quotient $X$. Fix $n \geq 1$, assume $H_n(\tilde X, \mathbb{Z})=0$ and let $(H_i)$ be a Farber chain in $G$. We prove that the torsion of the integral homology in dimension $n$ of $\tilde{X}/H_i$ grows subexponentially in $[G:H_i]$. This fails if $X$ is not compact. We provide the first examples of amenable groups for which torsion in homology grows faster than any given function. These examples include some solvable groups of derived length 3 which is the minimal possible.

Symplectic id: 

527431

Submitted to ORA: 

Submitted

Publication Type: 

Journal Article